Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am confused... what do you think?
Jan 24, 2010

Hey doc, Thanks for answer my question about a week ago. Its funny that even though we have never met, I completely trust you and wish you could be my primary care provider. Anyhow, I confessed my "transgression" to my wife and we are now going to counseling. I was feeling some burning and irritation with a little bit of "jelly looking yellow stuff" mixed into my semen when I masterbated. However, I had no other discharge on a daily basis. Only after I urinated and only if it had been about a week since I ejaculated, a "glob" of what looked like semen came out. Convinced that I had contracted and STD, I had my doctor test me for everything, including HIV. She put me on Zpack and Doxycocilyne (not sure about spelling) as a precaution because of my symptoms. Everything came back negative (only 5 weeks out so HIV will be re-tested at 3 months). I know you can't diagnose without seeing me, but what in the world do you think about this? I started feeling better 2 days after starting medicine, but then after 4 days I started feeling pain in there again. I have finished all meds now, but still have pain and a little burning. This feels a little differnt though. It seems like it is isolated in the middle of the shaft. Could I have some trauma inside from the swab she used. It seemed like it was pretty large and when she was doing it she said "sorry, I know its painful but I have to twist it 3 times in there." It really hurt when she was using the swab. Could I just not be healed from that? There was definitely something going on and the medicine definitely reduced the symptoms. Would you put your patient on a second round of antibiotics? I am really relieved that all the tests came back negative and encouraged by the negative HIV (I learned that from you and my exposure was low risk), but confused. Should I see a urologist? My doctor said it could have been caused by anything from dry skin, baby powder or some other bacteria. Just thought you might give me some advice on what you would do with your patient. This all seems too coincidental after I let someone perform oral on me. Thanks. By the way, after I told my wife about all of this the anxiety about HIV seems to have subsided greatly. Your work here has given me the strength to face this and know that if my tests do come back positive I can manage it. The fear of passing it to my innocent family was my greatest concern. Luckily, we have not been together since this happened. Thanks again.

Response from Dr. Frascino

Hi,

You are correct: It is very difficult to diagnose a medical condition over the Internet without the benefit of a physical examination and access to all the medical records and laboratory results.

If your urethral discomfort is persisting, I would advise you see a urologist rather than taking repeated courses of antibiotics without identifying the cause of your problem. There a number of potential causes, including irritation from the testing swab, prostatitis, unrecognized urethritis, etc.

I'm delighted you leveled with your wife and are already appreciating the benefits of doing so (decreased anxiety).

Good luck. Be well.

Dr. Bob



Previous
Had to update you from your alma matar !!!!!
Next
Simple - The Urinal -- Help Dr. Bob - Also instructions to make a Donation (BACKSPLASH, 2010)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement